Thunderstorm Wind, Pima
- When
- June 23, 8:40 PM MST to 9:05 PM MST
- Where
- Pima County, 27 mi NE of Sells
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.183, -111.550
High pressure centered over the southern plains helped to maintain enough moisture across Southeast Arizona to prompt the development of showers and thunderstorms. Although most storms stayed over higher terrain and were non-threatening, one thunderstorm that developed in Central Pima County caused wind damage and produced significant rainfall in the community of Queens Well (which is about 27…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TWC wrote it up.
High pressure centered over the southern plains helped to maintain enough moisture across Southeast Arizona to prompt the development of showers and thunderstorms. Although most storms stayed over higher terrain and were non-threatening, one thunderstorm that developed in Central Pima County caused wind damage and produced significant rainfall in the community of Queens Well (which is about 27 miles to the Northeast of the community of Sells). The Queens Well rain gage reported 0.74 inch of rain in 25 minutes as the thunderstorm moved through the area. Additionally, several residents reported wind damage to their property including; damage to a screen door, an uprooted tree, roofing damage on several homes, and damage to a ramada. Based on the above damage reports the wind gusts was most likely not in the severe criteria and was estimated to be about 43 knots (49 mph). The thunderstorm was shorted lived lasting only about 25 minutes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 23, 2:25 PM MST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST THU JUN 23 2005 .SYNOPSIS...HIGH PRESSURE ALOFT CENTERED OVER THE SOUTHERN PLAINS WILL BE PUSHED EASTWARD WITH THE ADVANCEMENT OF AN UPPER LEVEL LOW...CURRENTLY SITTING OFF THE NORTHERN CA COAST. ENOUGH MOISTURE WILL BE MAINTAINED OVER AZ TO SUPPORT AREAS OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH SUNDAY AFTERNOON. WITH THE LOW MOVING IN...THE MOISTURE WILL BE PUSHED EASTWARD ENDING THE CHANCES OF THUNDERSTORMS. OTHERWISE...NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES CAN BE ANTICIPATED OVER THE WEEKEND AS HIGH PRESSURE ALOFT REMAINS IN CONTROL. && .DISCUSSION...ISOLATED-SCATTERED SHOWERS AND THUNDERSTORMS ARE PRESENT AT THIS TIME IN GRAHAM AND COCHISE COUNTIES...MAINLY STAYING OVER THE HIGHER ELEVATIONS...WITH KEMX RADAR COMPOSITE REFLECTIVITY INDICATING ECHOES OF 35-50 DBZ. VISIBLE SATELLITE IMAGERY INDICATED THE BEST DEVELOPMENT IN A LINE MAINLY TO THE EAST OF TUCSON...AS WELL AS IN THE FLAGSTAFF AREA. CLOUD COVER ACROSS THE AREA HAS KEPT TEMPERATURES COOLER...WITH THE HIGHS SO FAR TODAY RUNNING 5-8 DEGREES LOWER THAN WHAT THEY HAVE BEEN THE PAST FEW DAYS. ISOLATED-SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP...MAINLY IN THE ERN PORTIONS OF OUR CWA...TOMORROW AFTERNOON. PROGS INDICATE THAT MID/HIGH LEVEL MOISTURE WILL REMAIN ACROSS SE AZ THROUGH SAT...WITH SOME DRYING ACROSS FAR WRN SECTIONS BY LATE SUN. WITH THE DRYING TAKING PLACE...THUNDERSTORM CHANCES WILL DECREASE INTO THE WEEKEND. MODELS ARE IN AGREEMENT WITH DROPPING THE LOW OFF THE NORTHERN CA COAST SWD...WITH THE GFS INDICATING THE TROUGH AXIS TO BE CENTERED OVER NV...ERN CA...AND WRN AZ BY MONDAY AFTERNOON. EXPECT TEMPERATURES TO GRADUALLY DECREASE...TRENDING CLOSER TO CLIMATOLOGY BY SUNDAY. PROGS STILL INDICATE A DRIER SCENARIO STARTING MON AS FLOW ALOFT BECOMES INCREASINGLY SWLY IN RESPONSE TO TROUGH OVER THE GREAT BASIN/SRN CA REGION. THUS WILL CONTINUE WITH DRY FORECAST AREAWIDE MON-WED. && .FIRE WEATHER...LINGERING MOISTURE...IN THE ERN PORTIONS OF OUR CWA...HAS RESULTED IN SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON IN GRAHAM AND COCHISE COUNTIES. A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE MAINLY ACROSS FIRE ZONE 146 AND EASTERN 148 ON FRIDAY WITH DRY CONDITIONS EXPECTED ELSEWHERE. EXPECT LOCALLY GUSTY AFTERNOON WINDS DUE TO STRONG DAYTIME HEATING...ALONG WITH STRONGER GUSTS NEAR THUNDERSTORMS. && .CLIMATE...RECORD HIGH LOWS HAVE EITHER BEEN TIED OR EXCEEDED AT KTUS THE PAST THREE MORNINGS...INCLUDING THIS MORNING. ON THE 21ST...THE PREVIOUS RECORD OF 82...SET BACK IN 1996...WAS TIED. ON THE 22ND...THE PREVIOUS RECORD OF 82...SET BACK IN 1970... WAS BROKE WITH A LOW OF 83. ON THE 23RD...THE PREVIOUS RECORD OF 80...SET BACK IN 1936...WAS TIED. THIS TIES FOR NINTH LONGEST RUN OF CONSECUTIVE DAYS WITH LOW TEMPERATURES OF 80 DEGREES OR HIGHER. THE LAST TIME WE HAD THREE OR MORE CONSECUTIVE DAYS WITH LOWS OF 80 DEGREES OR HIGHER WAS IN AUGUST OF 2003. THE LONGEST RUN OF CONSECUTIVE DAYS WITH LOWS OF 80 DEGREES OR HIGHER WAS 8 DAYS SET BACK IN 1990...JUNE 24-JULY 1. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && FISHLER WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1224 PM MST THU JUN 23 2005 AZZ031-032-241400- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 1224 PM MST THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...BUT NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029-030-033>035-241400- SOUTHEAST PINAL COUNTY-NORTHERN GREENLEE COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1224 PM MST THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA...ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS WILL GENERALLY BE LIGHT...BUT STRONG GUSTY WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. MOST OF THE ACTIVITY WILL DISSIPATE AROUND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Tucson radar (KEMX), 92 km away, was scanning. The volume nearest the first event began at 03:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452084.